Jump to content

otisblue: Prozac withdrawals


otisblue

Recommended Posts

Hi. This is my first post so I hope I've got it right. After a too fast taper off prozac I'm having severe insomnia with high cortisol levels. Any suggestions on how to get that under control?

Link to comment
  • Moderator Emeritus

Welcome otisblue,

Yes, this is the right place to post, I'm glad you found us. I'm sorry to hear you haven't been feeling well since stopping prozac. What you describe sound like withdrawal symptoms, but we need a little more information if we are going to be able to give you some suggestions.

 

How long ago did you stop taking prozac, what dose were you on, how long for and what dose did you stop from? Are you taking any other medications?

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms. According to medical knowledge, reinstatement is the only way to alleviate withdrawal. Reinstatement is best done immediately upon appearance of symptoms. The more time that passes, the less likely it is to work. Once you have stabilized on a low dose of the drug, then a slower, safer taper can be started. Here is some information about reinstatement to help you decide if its something you would like to try:  About reinstating and stabilizing to stop withdrawal symptoms

 

Here are a couple more links with information you may find helpful:

 

Why taper by 10% of my dosage?

 

What is withdrawal syndrome?

 

...and here is our topic with tips specific to tapering Prozac:   Tips for tapering off Prozac (fluoxetine)

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again. When we have a few more details, we will be in a better position to offer support and suggestions.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Hi otisblue and welcome to SA.

 

Karen has just beaten me to the punch (I was about to hit the post button) so I've condensed my post:

 

The idea of reinstating is to give the brain the drug it is used to getting, to reduce the withdrawal symptoms and then stabilise.  After you are stable you can then do a 10% taper of the previous dose.  That is what is recommended by this site.

 

Here are some links:

 

Brain Remodelling

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy